Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Taken melatonin to help with sleep, had cold sweats, hives. Allergic reaction?

Woke up in the middle of the night 2 nights ago, took 9mg of melatonin to help with sleep (shift work) Woke up in the middle of the night with the cold sweats, had a temperature of 37.7 degrees celcuis. The next day I noticed that I had hives . I did not relate this to the melatonin, so i continued taking it for 2 more night, I still have the hives. Is it safe to say that I am having a allergic reaction to the melatonin?
Asked On : Sat, 15 Sep 2012
Answers:  2 Views:  215
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
iIF THE SYMPTOMPS OCCURED AFTER TAKING MEDICINES AND YOU HAD NO KNOWN ALLERGIES
YES THIS CAN BE CAUSE
YOU STRAT WITH ANTI ALLERGICS
TAB CLERTIN ONCE A DAY
APPLY MOMATASONE LOCALLY
DO FOR B3 WEEK AND IF AFTER 3 WEEK IT IS NOT CONTROLLED YOU CAN THNK OF OTHER ALLERGIES
Answered: Sat, 15 Sep 2012
I find this answer helpful
General & Family Physician Dr. Biswas's  Response
dear brad.oneil9
the symptoms that you describe are suggestive of allergic reaction towards melatonin

1. stop the melatonin
2. take a antihistamine
3. please visit your priscribing physician in case of worsening of symptoms
like difficulty in breathing , swelling of lips , dizziness
Answered: Sat, 15 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor